Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 34, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Oct 8, 1993, 7:32 PM CDT for Cherokee County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 8, 1993, 7:32 PM CDT (00:32 UTC)
- Expired
- Oct 8, 1993, 8:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Cherokee County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 7:36 PM CDT | Tornado F0 | Tahlequah, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 090033 TORTUL OKC021-090115- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 732 PM CDT FRI OCT 8 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...SOUTHERN CHEROKEE COUNTY AT 732 PM...RADAR INDICATED A POSSIBLE TORNADO 5 MILES SOUTHWEST OF HULBERT. MOVEMENT WAS TO THE EAST SOUTHEAST AT 25 MILES AN HOUR. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GOP TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Oct 8, 3:42 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Oct 8, 3:42 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI OCT 8 1993
SATL SHOWS VORT MAX HAS BEEN MOVG GENRLLY ENE ACRS NRN KS/SRN NEB
THIS AFTN. SFC LO WAS LCTD OVR NE KS WITH TROF/DRYLN XTNDG
SOUTHWEST FRM THE LO APPRCHNG AREA. WNDS VEERING OVR WRN PART OF
FA LAST FEW HRS SO POTNTL FOR SVR CONTS TO SHFT EWRD. COLDER AIR
STILL LAGGING WELL BACK TO THE NW OF AREA...BUT FNT SHLD PUSH ON
ACRS AREA OVRNGT WITH COLDER AIR EVENTUALLY FILTERING IN BY MRNG.
WL CONFINE POPS IN THE NE TO THIS EVNG ONLY...WITH A MENTION OF
PSBL SVR GENRLLY OVR ERN PART. COOLER AIR BHND FNT WL PROVIDE
BELOW NORM TEMPS THRU THE WEEKEND.
PRELIM NUMBERS: TUL 50/59/40/62 3-00 BNVO 48/57/37/61 3-00
MLC 54/64/42/65 5100 IDB 60/69/43/64 4100
...04...
.OK...NONE.In the hours before
Special weather statement, Oct 8, 1:45 PM CDT, 5 hours 47 minutes before
OKZ054>077-091200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT FRI OCT 8 1993 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON AND EARLY TONIGHT. THE MODERATE RISK AREA IS ALONG AND NORTHEAST OF AN ARC EXTENDING FROM STILWELL TO OKEMAH TO PAWHUSKA. THE COMMUNITIES OF TULSA...BARTLESVILLE...MIAMI AND TAHLEQUAH ARE INCLUDED IN THE MODERATE RISK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REMAINDER OF EASTERN OKLAHOMA. A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING ACROSS NORTHERN KANSAS EARLY THIS AFTERNOON. LOW PRESSURE AT THE SURFACE WAS CENTERED TO THE NORTH OF CONCORDIA KANSAS AT 1 PM WITH A COLD FRONT EXTENDING SOUTH TO NEAR ENID AND HOBART OKLAHOMA. THE AIRMASS ACROSS EASTERN OKLAHOMA HAS BECOME QUITE UNSTABLE AND SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST EAST OF THE COLD FRONT AROUND MID AFTERNOON AND MOVE EAST ACROSS EASTERN OKLAHOMA LATE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH THE THUNDERSTORMS AND THE VERTICAL WIND PROFILE IS ALSO FAVORABLE FOR TORNADOES IN THE MODERATE RISK AREA. THE GREATEST THREAT FOR LARGE AND DAMAGING TORNADOES WILL BE FROM TULSA NORTH AND EAST. THE COLD FRONT WILL MOVE ACROSS EASTERN OKLAHOMA TONIGHT AND THE THREAT OF THUNDERSTORMS WILL END IN SOUTHEAST OKLAHOMA SHORTLY AFTER MIDNIGHT. A STRONGER CANADIAN COLD FRONT WILL ENTER NORTHEAST OKLAHOMA LATE TONIGHT AND MOVE ACROSS THE AREA SATURDAY MORNING USHERING IN MUCH COLDER TEMPERATURES FOR THE WEEKEND. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS...PARTICULARLY IN NORTHEAST OKLAHOMA...SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND STAY ABREAST OF THE LATEST FORECASTS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.
Special weather statement, Oct 8, 1:47 PM CDT, 5 hours 45 minutes before
OKZ054>077-091200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT FRI OCT 8 1993 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON AND EARLY TONIGHT. THE MODERATE RISK AREA IS ALONG AND NORTHEAST OF AN ARC EXTENDING FROM STILWELL TO OKEMAH TO PAWHUSKA. THE COMMUNITIES OF TULSA...BARTLESVILLE...MIAMI AND TAHLEQUAH ARE INCLUDED IN THE MODERATE RISK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REMAINDER OF EASTERN OKLAHOMA. A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING ACROSS NORTHERN KANSAS EARLY THIS AFTERNOON. LOW PRESSURE AT THE SURFACE WAS CENTERED TO THE NORTH OF CONCORDIA KANSAS AT 1 PM WITH A COLD FRONT EXTENDING SOUTH TO NEAR ENID AND HOBART OKLAHOMA. THE AIRMASS ACROSS EASTERN OKLAHOMA HAS BECOME QUITE UNSTABLE AND SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST EAST OF THE COLD FRONT AROUND MID AFTERNOON AND MOVE EAST ACROSS EASTERN OKLAHOMA LATE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE LIKELY WITH THE THUNDERSTORMS AND THE VERTICAL WIND PROFILE IS ALSO FAVORABLE FOR TORNADOES IN THE MODERATE RISK AREA. THE GREATEST THREAT FOR LARGE AND DAMAGING TORNADOES WILL BE FROM TULSA NORTH AND EAST. THE COLD FRONT WILL MOVE ACROSS EASTERN OKLAHOMA TONIGHT AND THE THREAT OF THUNDERSTORMS WILL END IN SOUTHEAST OKLAHOMA SHORTLY AFTER MIDNIGHT. A STRONGER CANADIAN COLD FRONT WILL ENTER NORTHEAST OKLAHOMA LATE TONIGHT AND MOVE ACROSS THE AREA SATURDAY MORNING USHERING IN MUCH COLDER TEMPERATURES FOR THE WEEKEND. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS...PARTICULARLY IN NORTHEAST OKLAHOMA...SHOULD MVONITOR WEATHER CONDITIONS CLOSELY AND STAY ABREAST OF THE LATEST FORECASTS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.
Special weather statement, Oct 8, 6:27 PM CDT, 1 hour 5 minutes before
OKZ054>077-090030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 627 PM CDT FRI OCT 8 1993 ...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA... AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT 30 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 8, 6:29 PM CDT, 1 hour 3 minutes before
OKZ054>077-090030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 627 PM CDT FRI OCT 8 1993 ...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA... AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT 30 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:07 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 68 min |
| Oct 8, 7:07 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 54 min |
| Oct 8, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 49 min |
| Oct 8, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 49 min |
| Oct 8, 7:36 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 54 min |
| Oct 8, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 40 min |
| Oct 8, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 34 min |
| Oct 8, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 58 min |
| Oct 8, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 41 min |
| Oct 8, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 49 min |
| Oct 8, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 41 min |
| Oct 8, 9:01 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 59 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.